MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS REDUX BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US MANTIS REDUX BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48289999
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that a mantis redux blocker migrated two days after implantation and that, "the blocker may have been slanted with respect to the rod when the blocker was inserted." the patient has been revised.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per es2 surgical technique: final tightening of the blockers is performed using the counter torque tube and the torque wrench.Place the counter torque tube down over the blades.Insert the torque wrench through the counter torque tube to engage the blocker.Turn the handle of the torque wrench clockwise to align the two arrows on the torque wrench to achieve the 12nm of torque required to secure the implant construct.Information for patients: the surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the device.Patients who smoke have been shown to have an increased incidence of non-unions.Post-operative care: surgeons must instruct patients regarding appropriate and restricted activities during consolidation and maturation for the fusion mass in order to prevent placing excessive stress on the implants which may lead to fixation or implant failure and accompanying clinical problems.Delayed union or nonunion: internal fixation appliances are load sharing devices which are used to obtain alignment until normal healing occurs.In the event that healing is delayed, does not occur, or failure to immobilize the delayed/nonunion results, the implant will be subject to excessive and repeated stresses which can eventually cause loosening, bending or fatigue fracture.Loosening of spinal fixation implants can occur.Early mechanical loosening may result from inadequate initial fixation, latent infection, premature loading of the prosthesis or trauma.Correspondence with rep states that there were no issues during insertion, and the devices was tightened per surgical technique.It was suggested in the event description that the implant may have been misaligned during initial implantation.However, as the device was not available for investigation, the cause of the reported issue could not be established.H3 other text : device was discarded by hospital.

Brand Name
MANTIS REDUX BLOCKER
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10602833
Report Number0009617544-2020-00167
Device Sequence Number3205289
Product Code NKB
UDI-Device Identifier04546540671431
UDI-Public04546540671431
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092631
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48289999
Device Catalogue Number48289999
Device Lot Number7HZ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;